MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT LAP PROBE; ABC HANDPIECES- LAPAROSCOPIC

CONSOLIDATED MEDICAL EQUIPMENT LAP PROBE; ABC HANDPIECES- LAPAROSCOPIC
Catalog Number 160656
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported unused device was returned in its original unopened package for evaluation.Visual inspection by the packaging engineer identified a hole on the plastic side of the sterile pouch.This defect was most likely caused by the prongs of the device puncturing the plastic after the sealing process took place.This hole caused a breach in sterility.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.Of the lot containing (b)(4) units, one complaint has been reported for this product and failure mode.A two-year review of complaint history revealed (b)(4) complaints involving (b)(4) devices have been reported.During this same time frame, (b)(4) devices have been sold worldwide.A risk analysis was performed and the risk was deemed acceptable.This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The instructions for use (ifu) provides the following warning.If packaging has been opened/damaged or altered, do not use the product and contact the manufacturer immediately.This incident type will continue to be monitored through the complaint system.
 
Event or Problem Description
The distributor in (b)(6) reported a scratch on the packaging of a 160656 lap probe that was identified during incoming inspection.In this instance, there was no patient involvement as the packaging anomaly was discovered prior to distribution to an end-user.This rejection report was for (b)(6) 2017.Conmed received it and the decision to not report this cosmetic defect was made in (b)(6) 2017.The reported device was returned to conmed for evaluation and a breach in sterility was found.This report is raised on the basis of the sterile breach identified during the device evaluation.

Brand Name
LAP PROBE
Common Device Name
ABC HANDPIECES- LAPAROSCOPIC
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua 31136
MX  31136
MDR Report Key6884462
Report Number3007305485-2017-00214
Device Sequence Number1142220
Product Code GEI
UDI-Device Identifier20653405003899
UDI-Public(01)20653405003899(17)210621(10)201606224
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K925903
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/21/2021
Device Catalogue Number160656
Device Lot Number201606224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2017
Initial Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1